A 60 yr old Male presented with bilateral ciliochoroidal eff
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Purpose
Our purpose is to describe a 60-year-old male, who has plateau iris configuration and developed bilateral ciliochoroidal effusion syndrome after ingestion of acetazolamide.

Observations
Our case was a research participant in a multi-center clinical study (ClinicalTrials.gov NCT01677507). During the course of this study, he was treated with a single dose of acetazolamide (500 mg), and seven days later treated with latanoprost one drop daily at bedtime both eyes for seven days, and then was administered another dose of acetazolamide (500 mg). Several hours later he complained of blurred vision in the distance and mild headache. On examination, he had a myopic shift, intraocular pressures of 36 mmHg in right eye and 35 mmHg in left eye, shallow anterior chambers both eyes, and occluded angles by gonioscopy both eyes. An echographic exam confirmed the bilateral ciliochoroidal effusion syndrome. He was treated by no further dosing of acetazolamide and started on timolol, atropine and prednisolone. Two weeks later, the bilateral choroidal effusion and acute angle closure were resolved. Repeat echography showed plateau iris configuration.

Conclusions and Importance
To the best of our knowledge, drug-induced bilateral ciliochoroidal effusion syndrome has not been reported with acetazolamide in plateau iris configuration.

https://goo.gl/tRP22s
Like
Comment
Share